Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 121, NWS Indianapolis, IN

April 14, 2006Hamilton County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 14, 2006, 10:49 PM EDT for Hamilton County, Indiana. It was in force for 41 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2006, 10:49 PM EDT (02:49 UTC)
Expired
Apr 14, 2006, 11:30 PM EDT
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Hamilton County, IN

The radar

The Indianapolis radar (KIND), 47 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 10:49 PM EDTHAIL 1.5Westfield, IN1 MILE W. OF HIGHWAY 32
Apr 14, 10:55 PM EDTHAIL 1.75Westfield, IN
Apr 14, 11:02 PM EDTHAIL 1Fishers, INWIND GUSTS TO 45MPH
Apr 14, 11:05 PM EDTHAIL 0.75Fishers, IN
Apr 14, 11:08 PM EDTHAIL 1Fishers, IN
Apr 14, 11:10 PM EDTHAIL 0.75Fishers, IN96TH AND LANTERN RD
Apr 14, 11:10 PM EDTHAIL 2Fishers, IN106TH AND GEIST RD
Apr 14, 11:16 PM EDTHAIL 1Fishers, INLASTED 5 MINUTES - 126TH AND HIGHWAY 37

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 3:03 PM EDTSevere Thunderstorm WatchSPC9 hr
Apr 14, 7:09 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 967 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
967 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 150250
SVRIND
INC057-150330-
/O.NEW.KIND.SV.W.0121.060415T0249Z-060415T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1049 PM EDT FRI APR 14 2006

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN CENTRAL INDIANA

* UNTIL 1130 PM EDT

* AT 1045 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR CICERO...OR ABOUT
  22 MILES WEST OF ANDERSON...AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NOBLESVILLE AROUND 1055 PM EDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4022 8617 4004 8624 3995 8606 3995 8588
      4021 8587

$$
SALLY
1 follow-up statement
000 
WWUS53 KIND 150324
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1124 PM EDT FRI APR 14 2006

INC057-150334-
/O.EXP.KIND.SV.W.0121.000000T0000Z-060415T0330Z/
HAMILTON-
1124 PM EDT FRI APR 14 2006

...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON COUNTY EXPIRES AT
1130 PM EDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR SOUTHERN INDIANA.

LAT...LON 4022 8617 4004 8624 3995 8606 3995 8588
      4021 8587

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 7:30 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Apr 14, 7:30 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT FRI APR 14 2006

.AVIATION...

KIWX IS ISSUING THIS AVIATION PACKAGE DUE TO ONGOING THUNDERSTORMS.
SEVERAL SUPERCELL THUNDERSTORM COMPLEXES AFFECTING KIND AND KLAF TAF
SITES AT THE MOMENT WITH POTENTIAL FOR FURTHER DEVELOPMENT DURING
THE EVENING. KHUF AND KBMG MORE UNCERTAIN WITH RESPECT TO AMOUNT OF
ADDITIONAL DEVELOPMENT ALONG APPROACHING COLD FRONT. AT
KLAF...STARTED OFF WITH LARGE HAIL AND TSRA WIND GUSTS GIVEN
UPSTREAM SUPERCELL AND HISTORY OF LARGE HAIL. THIS CELL SHOULD MOVE
TOWARD KIND AFTER 01Z SO INCLUDED TEMPO THUNDER THERE AFTER 02Z.
HAVE JUST WENT WITH A VICINITY MENTION AT KHUF AND KBMG UNTIL MORE
CLEAR DEVELOPMENT IS SEEN. FRONTAL BOUNDARY THEN HANGS AROUND AREA
ON SATURDAY WITH SCATTERED CONVECTION POSSIBLE AGAIN. GIVEN LATER
TIME PERIOD HAVE SIMPLY ADDED A CB MENTION.

.PREV DISCUSSION...

RADAR THIS AFTERNOON SHOWS WEAK TSRA COMPLEX FALLING APART OVR EAST
CENTRAL IL AND PUSHING SE. LATEST SPC MESOSCALE ANALYSIS SHOWS CIN
OVER THE AREA...HAMPERING DEVELOPMENT. FURTHERMORE CI BLOWOFF FROM
THE TSRA HINDERING SFC TEMP RISES AND DESTABILIZATION. SFC DEWPOINTS
STILL IN THE LOWER 60S AND MOISTURE IS IN PLACE. A WEAK TROF OF LOW
PRES WAS FOUND FM THE GRT LKS TO KS AND HIGH PRES WAS FOUND ACRS THE
GULF COAST LEAVING A W-SW FLOW ACRS OUR AREA.

MAIN FORECAST CHALLENGE TODAY WL BE POPS AND TIMING.

MODELS ARE IN PRETTY GOOD AGREEMENT AND WL USE A BLEND. SIMILAR TO
YESTERDAY...NOT ALL ELEMENTS COMING TOGETHER FOR SVR WX. LITTLE
AVAILABLE IN THE WAY OF UPPER SUPPORT. FORECAST SOUNDINGS EACH DAY
CONTINUE TO SHOW A VERY UNSTABLE AIRMASS TONIGHT AND SAT WITH GOOD
CAPES. NAM IS A BIT MORE UNSTABLE AND MAY BE OVERPLAYING IT A BIT.
GFS SEEMS A BIT UNDERDONE. LITTLE IN THE WAY OF UPPER SUPPORT TODAY
AND SATURDAY. MAIN TRIGGERS WL HAVE TO BE DAYTIME HEATING AND SFC
CONVERGENCE. H10-H8 LAYER Q VECTORS SHOW GOOD CONVERGENCE ON
SATURDAY. FURTHERMORE A STATIONARY BOUNDARY APPEARS TO SET UP ACRS
CENTRAL INDIANA. HENCE WITH THIS AFTERNOON/S CAP SLOWLY ERODING AND
WEAK SYSTEM MOVING INTO THE FAVORABLE SITUATION WL KEEP CHC MENTION
FOR POPS TONIGHT AND AGAIN CHC POPS MAINLY ON SAT AFTERNOON.

JET BEGINS TO COME INTO PLAY ON SAT NIGHT INTO SUNDAY AS UPPER LOW
OVR THE CENTRAL PLAINS BEGINS TO PUSH TOWARD INDIANA. AT THAT TIME
FAVORABLE UPPER SUPPORT ALONG WITH GOOD MOISTURE WL BE A BETTER SET
UP FOR STRONGER...MORE ORGANIZED STORMS. WL LEAN TOWARD HIGHER POPS
ON SUNDAY AFTERNOON AND NIGHT.

AS FOR TEMPS GIVEN THE LITTLE CHANGE IN AIRMASS AND PERSISTENCE MAV
LOWS SEEM A BIT TOO COLD...SO WL LEAN A BIT WARMER HERE. WL ALSO
LEAN A BIT WARMER ON HIGHS...TOWARD PERSISTENCE.

.IND WATCHES/WARNINGS/ADVISORIES...SVR TSTM WATCH WEST CENTRAL
INDIANA UNTIL 20Z.

&&

LASHLEY NWS NORTHERN INDIANA
Hazardous weather outlook, Apr 14, 3:27 PM EDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
327 PM EDT FRI APR 14 2006

INZ021-028>031-035>049-051>057-060>065-067>072-151930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
217 PM CDT FRI APR 14 2006 /317 PM EDT FRI APR 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS POSSIBLE:

LARGE HAIL
DAMAGING WINDS
LIGHTNING

AREAS AFFECTED AND TIMING:

ALL OF CENTRAL INDIANA LATE THIS AFTERNOON THROUGH THIS EVENING.

DISCUSSION:

SOME THUNDERSTORMS WILL HAVE THE CAPABILITY TO BECOME SEVERE LATE
THIS AFTERNOON AND EVENING ACROSS CENTRAL INDIANA. THE MAIN THREAT
FROM ANY STORMS THAT DO BECOME SEVERE WILL BE DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS SATURDAY AND AGAIN ON
SUNDAY. THE THREAT OF WIDESPREAD AND VERY STRONG STORMS WILL BE
GREATER ON SUNDAY. AFTER THAT...THERE WILL BE CHANCE OF MORE
THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY...BUT THEY ARE NOT
CURRENTLY EXPECTED TO BE SEVERE. LIGHTNING IS A HAZARD WITH ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

PUMA

In the hours before

Local storm report, Apr 14, 10:38 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1038 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     4 N PLAINFIELD          39.76N 86.39W
04/14/2006                   HENDRICKS          IN   NWS EMPLOYEE

            ROOF OFF BUILDING AND QUARTER SIZE HAIL

&&

PBG
Local storm report, Apr 14, 10:40 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1040 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     HAIL             NEW WHITELAND           39.56N 86.10W
04/14/2006  E1.00 INCH       JOHNSON            IN   AMATEUR RADIO

            QUARTER SIZE HAIL AND EST GUST 50-60MPH

&&

PBG
Local storm report, Apr 14, 10:41 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1041 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             8 NW SHELBYVILLE        39.61N 85.88W
04/14/2006  E0.75 INCH       SHELBY             IN   AMATEUR RADIO

            PENNY SIZE HAIL AT LONDON

&&

PBG
Local storm report, Apr 14, 10:43 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1043 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     HAIL             FAIRLAND                39.60N 85.86W
04/14/2006  E0.75 INCH       SHELBY             IN   AMATEUR RADIO

            PENNY SIZE HAIL AT FAIRLAND

&&

PBG
Local storm report, Apr 14, 10:44 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1044 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     HAIL             GREENWOOD               39.62N 86.11W
04/14/2006  E1.50 INCH       JOHNSON            IN   AMATEUR RADIO

            ONE AND A HALF INCH DIAMETER HAIL AT I65 IN GREENWOOD

&&

PBG
Local storm report, Apr 14, 10:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1046 PM EDT FRI APR 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             DELPHI                  40.58N 86.67W
04/14/2006  E1.75 INCH       CARROLL            IN   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL RPTD BY STATE POLICE AT DELPHI

&&

PBG

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 8:20 PM EDTTornado WarningINDFountain, Montgomery, Tippecanoe55 min
Apr 14, 8:46 PM EDTSevere Thunderstorm WarningINDDecatur14 min
Apr 14, 8:57 PM EDTTornado WarningINDBoone, Hendricks, Montgomery63 min
Apr 14, 8:58 PM EDTSevere Thunderstorm WarningINDClinton, Howard, Tipton47 min
Apr 14, 9:25 PM EDTTornado WarningINDHendricks, Marion65 min
Apr 14, 9:36 PM EDTSevere Thunderstorm WarningINDHamilton39 min
Apr 14, 10:01 PM EDTSevere Thunderstorm WarningINDCarroll44 min
Apr 14, 10:01 PM EDTSevere Thunderstorm WarningINDCarroll44 min
Apr 14, 10:18 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Shelby42 min
Apr 14, 10:22 PM EDTSevere Thunderstorm WarningINDHancock, Marion, Shelby38 min
Apr 14, 10:22 PM EDTSevere Thunderstorm WarningINDClinton, Howard38 min
Apr 14, 10:53 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Rush52 min
Apr 14, 11:09 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Henry, Madison, Rush51 min
Apr 14, 11:58 PM EDTSevere Thunderstorm WarningINDHenry, Rush31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.